MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number 07027133190
Medical Device Problem Codes False Negative Result (1225); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with elecsys cmv igg and elecsys cmv igm on a cobas e 801 analytical unit.The results were discrepant from results obtained with a competitor method (abbott alinity).This medwatch will apply to the elecsys cmv igm assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the elecsys cmv igg assay.The sample was first tested on (b)(6) 2022 using the abbott alinity method, resulting in the following values: cmv igg = 2.5 au/ml (negative).Cmv igm = 9.25 index (positive).The sample was repeated on (b)(6) 2025 using the e 801 analyzer, resulting in the following values: cmv igg = 2.62 u/ml (positive).Cmv igm = 0.42 coi (negative).According to the customer, the patient is a "true" positive for cmv igm and negative for cmv igg.
 
Additional Manufacturer Narrative
The assays were last calibrated on 16-may-2025 and calibration signals were within expected ranges.A sample specific discrepancy is likely, but further investigations were not possible as the patient's sample was beyond the claimed specimen storage stability.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS CMV IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22326946
Report Number1823260-2025-01942
Device Sequence Number21186857
Product Code LFZ
UDI-Device Identifier04015630940189
UDI-Public04015630940189
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K142133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number07027133190
Device Lot Number828049
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown